Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Syzygies of abelian varieties


Author: Giuseppe Pareschi
Journal: J. Amer. Math. Soc. 13 (2000), 651-664
MSC (2000): Primary 14K05; Secondary 14F05
DOI: https://doi.org/10.1090/S0894-0347-00-00335-0
Published electronically: April 10, 2000
MathSciNet review: 1758758
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a conjecture of R. Lazarsfeld on the syzygies (of the homogeneous ideal) of abelian varieties embedded in projective space by multiples of an ample line bundle. Specifically, we prove that if $A$ is an ample line on an abelian variety, then $A^{\otimes n}$ satisfies the property $N_{p}$ as soon as $n\ge p+ 3$. The proof uses a criterion for the global generation of vector bundles on abelian varieties (generalizing the classical one for line bundles) and a criterion for the surjectivity of multiplication maps of global sections of two vector bundles in terms of the vanishing of the cohomology of certain twists of their Pontrjagin product.


References [Enhancements On Off] (What's this?)

  • [EL] Ein, L., Lazarsfeld, R.: Syzygies and Koszul cohomology of smooth projective varieties of arbitrary dimension, Inv. Math. 111 (1993), 51-67. MR 93m:13006
  • [G1] Green, M.: Koszul cohomology and the geometry of projective varieties I, J. Diff. Geom. 19 (1984), 125-171. MR 85e:14022
  • [G2] Green, M.: Koszul cohomology and geometry, in Cornalba, M., Gomez-Mont, X., Verjovsky, A. (eds): Lectures on Riemann surfaces, World Scientific (1989), 177-200. MR 91k:14012
  • [K1] Kempf, G.: Toward the inversion of abelian integrals I, Ann. Math. 110 (1979), 243-273. MR 82a:14010a
  • [K2] Kempf, G.: Toward the inversion of abelian integrals II, Am. J. Math. 101 (1979), 184-202. MR 82a:14010b
  • [K3] Kempf, G.: Multiplication over abelian varieties, Am. J. Math. 110 (1988), 765-773. MR 90a:14061
  • [K4] Kempf, G.: Linear systems on abelian varieties, Am. J. Math. 111 (1989), 65-94. MR 90d:14046
  • [K5] Kempf, G.: Projective coordinate rings of abelian varieties, in : Algebraic analysis, geometry and number theory, J.I.Igusa ed., Johns Hopkins Press (1989) 225-236 MR 98m:14047
  • [K6] Kempf, G.: Complex abelian varieties and theta functions, Springer-Verlag, 1990. MR 92h:1402
  • [Ko] Koizumi, S.: Theta relations and projective normality of abelian varieties, Am. J. Math. 98 (1976), 865-889. MR 58:702
  • [L] Lazarsfeld, R.: A sampling of vector bundles techniques in the study of linear series, in: Cornalba, M., Gomez-Mont, X., Verjovsky, A. (eds): Lectures on Riemann surfaces, World Scientific (1989), 500-559. MR 92f:14006
  • [M1] Mumford, D.: Equations defining abelian varieties I, Inv. Math. 1 (1966), 287-354. MR 34:4269
  • [M2] Mumford, D.: Varieties defined by quadratic equations, in Questions on algebraic varieties, Proc. CIME 1970, ed. Cremonese, Roma, 31-100. MR 44:209
  • [M3] Mumford, D.: Abelian varieties, Second edition, Oxford Univ. Press, 1974. MR 44:219 (original edition)
  • [Mu] Mukai, S.: Duality between $D(X)$ and $D(\hat X)$ with its application to Picard sheaves, Nagoya Math. J. 81 (1981), 153-175. MR 82f:14036
  • [S] Sekiguchi, T.: On the normal generation by a line bundle on an abelian variety, Proc. Japan Acad. 54 (1978), 185-188. MR 80c:14026

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 14K05, 14F05

Retrieve articles in all journals with MSC (2000): 14K05, 14F05


Additional Information

Giuseppe Pareschi
Affiliation: Dipartimento di Matematica, Università di Roma, Tor Vergata V.le della Ricerca Scientifica, I-00133 Roma, Italy
Email: pareschi@mat.uniroma2.it

DOI: https://doi.org/10.1090/S0894-0347-00-00335-0
Keywords: Homogeneous ideal, Pontrjagin product, vector bundles
Received by editor(s): August 24, 1998
Received by editor(s) in revised form: March 8, 2000
Published electronically: April 10, 2000
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society